Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2001, 4:24 PM CDT for White County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 15, 2001, 4:45 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:24 PM CDT | Thunderstorm Wind 60 E | Countywide, TN | Numerous trees and power lines were down around the county. Report was relayed by 911 dispatcher. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 152124 SVRBNA TNC185-152145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 424 PM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WHITE COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL WHITE COUNTY...OR ABOUT 7 MILES SOUTH OF COOKEVILLE...MOVING EAST AT 40 MPH. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 15 LAT...LON 3609 8558 3599 8556 3597 8524 3611 8533
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 1:30 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT FRI JUN 15 2001 CURRENTLY, ACTIVE WEATHER CONTINUES TO FILL IN ALONG PRE-FRONTAL TROUGH, WITH COLD FRONT NOW PROGRESSING THROUGH THE MISSISSIPPI VALLEY. AIR MASS REMAINS MUGGY, WITH TEMPERATURES WARMING INTO THE 80S AND DEW POINT IN THE LOWER 70S. MODELS SHOW COLD FRONT PASSING THROUGH THE MID STATE LATE THIS AFTERNOON AND EARLY EVENING, WITH RATHER ABRUPT DRYING AS HIGH PRESSURE BEGINS TO BUILD IN BEHIND THE FRONT. SKIES SHOULD CLEAR OUT DURING THE EVENING, ALTHOUGH WINDS WILL STAY UP DUE TO STRONG SURFACE PRESSURE GRADIENT. MODEL SOUNDINGS SHOW VERY DRY ATMOSPHERE IN PLACE THROUGH SUNDAY, MAKING FOR A VERY PLEASANT AND LESS HUMID WEEKEND. EXPECT A WARMING TREND BY THE EARLY PART OF THE WEEK, ALTHOUGH MODEL GUIDANCE VALUES, ESPECIALLY NGM-BASED MOS, APPEAR TOO WARM (WHEN COMPARED TO THE MASSIE-ROSE LOW LEVEL THICKNESS SCHEME VALUES). BELIEVE MORE SEASONAL VALUES ARE MORE REALISTIC, GIVEN NORTHERLY FLOW BEHIND THE FRONT. EXPECT ONLY MINOR ADJUSTMENTS TO UPCOMING ZONE PACKAGE. WILL LEAVE THUNDERSTORMS IN THE EXTENDED FORECAST FOR WEDNESDAY AND THURSDAY, WITH EVEN MORE WIDESPREAD ACTIVITY FOR FRIDAY AS MRF BRINGS A COLD FRONT THROUGH THE MID STATE. BNA 62/87/63/90/64 30000 CSV 60/82/58/85/59 40000 .BNA...NONE.
In the hours before
Local storm report, Jun 15, 2:14 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
214 PM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0214 PM COOPERTOWN TN WIND DAMAGE
06/15/01 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN
0225 PM BELLE MEADE TN WIND DAMAGE
06/15/01 DAVIDSON LAW ENFORCEMENT REPORTED
TREE DOWN OVER BELLE MEADE
BLVD
MJMLocal storm report, Jun 15, 3:18 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
318 PM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
)
0318 PM 12 SW FAYETTEVILLE TN WIND DAMAGE
06/15/01 LINCOLN TREES DOWN NEAR BLANCHEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Jun 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jun 15, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 37 min |
| Jun 15, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 28 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.